Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 163, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2007, 10:39 PM CDT for Pepin County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 20, 2007, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Pepin County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 210339
SVRMPX
WIC091-210430-
/O.NEW.KMPX.SV.W.0163.070621T0339Z-070621T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1130 PM CDT
* AT 1038 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND 60 MPH WINDS.
THIS STORM WAS LOCATED 10 MILES WEST OF PORCUPINE...OR ABOUT 10
MILES NORTH OF LAKE CITY...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORCUPINE...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHERN MINNESOTA.
LAT...LON 4461 9210 4453 9213 4451 9228 4445 9211
4459 9205
$$1 follow-up statement
000
WWUS53 KMPX 210424
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT WED JUN 20 2007
WIC091-210434-
/O.EXP.KMPX.SV.W.0163.000000T0000Z-070621T0430Z/
PEPIN WI-
1124 PM CDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR PEPIN COUNTY EXPIRES AT 1130
PM CDT...
SEVERE STORMS HAVE ENDED OR MOVED OUT OF COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.
LAT...LON 4461 9210 4453 9213 4451 9228 4445 9211
4459 9205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:35 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 7:35 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 735 PM CDT WED JUN 20 2007...UPDATED .DISCUSSION... UPDATED ZONES TO ACCOUNT FOR BEST CHANCE OF TSTM DEVELOPMENT REMAINDER OF EVENING. SEVERE THREAT WILL CONTINUE TO DECREASE IN COVERAGE AND INTENSITY OVER PORTIONS OF WEST CENTRAL WI AND EAST CENTRAL MN AS WE HEAD INTO THE 10 PM HOUR. THIS IS IN RESPONSE TO THE EVACUATION OF A STRONG 250MB DIVERGENCE COUPLET PER THE NAM 40 ...COUPLED WITH STORMS MOVING OUT OF BEST ML CAPE AND 0-1KM BULK SHEAR REGION. AVIATION DISCUSSION... VFR CONDITIONS WILL CONTINUE ACROSS ALL ZONES THROUGH MUCH OF THE FORECAST PERIOD...SAVE EAU...WHICH WILL ENCOUNTER BRIEF MVR CONDITIONS DUE TO CONVECTIVE ACTIVITY PRIOR TO 05Z. BETTER CHANCE OF CONVECTIVE ACTIVITY WILL BE ENCOUNTERED OVER WESTERN RTES AFTER 14Z...AND EASTERN RTES AFT 18Z. MVFR CONDITIONS SHOULD BE EXPECTED WITH THIS ACTIVITY. PRIOR DISCUSSION... COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z. NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40 AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS. GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE. BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS. NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH ANOTHER COOL FRONT THIS TIME FRAME. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jun 20, 8:58 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 858 PM CDT WED JUN 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 220200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 858 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE REMAINS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND ALL OF SOUTHERN MINNESOTA...ALONG WITH WEST CENTRAL WISCONSIN...THROUGH THE REMAINDER OF TONIGHT. THE PRIMARY RISK WILL BE LARGE HAIL...THOUGH ISOLATED DAMAGING WINDS ARE POSSIBLE. THOUGH THUNDERSTORMS WILL SHOW A WEAKENING TREND THROUGH THE REMAINDER OF THE EVENING...SOME REDEVELOPMENT IS POSSIBLE OVERNIGHT. SOME OF THESE THUNDERSTORMS MAY AGAIN REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY RISKS ON THURSDAY APPEARING TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL CONTINUE THROUGH THE EVENING WHERE WATCHES REMAIN. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN OVERNIGHT AND ON THURSDAY. KAT/MTF
In the hours before
Local storm report, Jun 20, 10:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL INVER GROVE HEIGHTS 44.83N 93.06W
06/20/2007 M0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
SPRLocal storm report, Jun 20, 10:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1009 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 6 N ELYSIAN 44.29N 93.68W
06/20/2007 M0.88 INCH LE SUEUR MN TRAINED SPOTTER
&&
SPRLocal storm report, Jun 20, 10:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 3 SW ELLSWORTH 44.71N 92.52W
06/20/2007 M1.25 INCH PIERCE WI TRAINED SPOTTER
&&
SPRLocal storm report, Jun 20, 10:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1021 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 2 E ELLSWORTH 44.74N 92.44W
06/20/2007 M0.75 INCH PIERCE WI TRAINED SPOTTER
&&
SPRLocal storm report, Jun 20, 10:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 6 W RIVER FALLS 44.86N 92.74W
06/20/2007 M0.88 INCH PIERCE WI TRAINED SPOTTER
&&
SPRLocal storm report, Jun 20, 10:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL HASTINGS 44.73N 92.85W
06/20/2007 M1.50 INCH DAKOTA MN TRAINED SPOTTER
&&
SPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:07 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 38 min |
| Jun 20, 7:34 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 56 min |
| Jun 20, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 27 min |
| Jun 20, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 55 min |
| Jun 20, 10:00 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 60 min |
| Jun 20, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 57 min |
| Jun 20, 11:11 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 49 min |
| Jun 21, 12:58 AM CDT | Severe Thunderstorm Warning | MPX | Pepin | 17 min |
| Jun 21, 1:39 AM CDT | Severe Thunderstorm Warning | MPX | Pepin | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.